MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CLEO 90 SUBCUTANEOUS; SET, ADMINISTRATION,

SMITHS MEDICAL ASD, INC. CLEO 90 SUBCUTANEOUS; SET, ADMINISTRATION,
Model Number 21-7222-24
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the while removing the needle, short tube was no longer palpable.It could not even be felt at the patient anymore.No patient injury reported.
 
Additional Manufacturer Narrative
Samples received by shm: the samples consist of five (5) products.Four (4) samples were received in unused conditions without their original package and one (1) sample was received in used condition without its original package.Visual inspection: the samples were visually inspected, at a distance of 12? to 24? and normal conditions of illumination.Results: four (4) samples has the retractor inactive in unused conditions.One (1) sample has the cannula broken.Other analysis due to the fact there was no lots were programed to be manufactures in the near future, a review of the manufacturing process for them was conducted by quality engineer on (b)(6) 2019 in order to verify that there are no situations or practices that could create the event as described in ?description of non-conformance?.Both part numbers belong to the cleo product family and are manufactured with the same process, procedures and controls.However the one has a 42? buckle while the other has a 24? buckle.During the verification the following operations were reviewed: line clearance record was reviewed; no discrepancies were observed.Inserter assembly operation was audited by the quality engineer and it was performed by the production personnel according to the manufacturing procedures.Training records were reviewed, operators are trained on operation been performed.Maintenance records from ?site threader? machine were reviewed; no anomalies were detected.Functional test was performed as follows: three (3) samples were taken from cleo production line and tested; after removing the white cap the site was inserted into the insertion pad.The inserted cannula was twisted around and pulled from the insertion pad, in neither of the worse test cases produced can cause the cannula to brake or detach.Results: no detachment was detected in any of the tested samples and the cannula was not remove from the site.Mitigation: the retractor assemblies are 100% visually inspected by the production personnel to assure that the needle is properly threaded.Qc performs an in process audit at 1 hour intervals to verify that needle is properly threaded on the retractor assemblies.Root cause: the customer reported: ?while removing the needle, short tube was no longer palpable? in order to perform a complete root cause analysis of this failure mode, corrective and preventative action was open on (b)(6) 2017.Action taken: corrective and preventative action was open on (b)(6) 2017 in order to implement corrective actions for this failure mode.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
CLEO 90 SUBCUTANEOUS
Common Device Name
SET, ADMINISTRATION,
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15680161
Report Number3012307300-2022-26344
Device Sequence Number12372918
Product Code FPA
UDI-Device Identifier30610586028353
UDI-Public30610586028353
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7222-24
Device Catalogue Number21-7222-24
Device Lot Number3630814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown